• Previous Article
    Sparse optimal control for the heat equation with mixed control-state constraints
  • MCRF Home
  • This Issue
  • Next Article
    Optimal treatment for a phase field system of Cahn-Hilliard type modeling tumor growth by asymptotic scheme
doi: 10.3934/mcrf.2020015

Uniform indirect boundary controllability of semi-discrete $ 1 $-$ d $ coupled wave equations

Université Cadi Ayyad, Faculté des Sciences Semlalia, LMDP, UMMISCO (IRD- UPMC), Marrakech 40000, B.P. 2390, Maroc

* Corresponding author: Abdeladim El Akri

The first author would like to thank S. Micu for fruitful discussions on several parts of this paper during his visit to Craiova University

Received  January 2019 Revised  October 2019 Published  December 2019

In this paper, we treat the problem of uniform exact boundary controllability for the finite-difference space semi-discretization of the $ 1 $-$ d $ coupled wave equations with a control acting only in one equation. First, we show how, after filtering the high frequencies of the discrete initial data in an appropriate way, we can construct a sequence of uniformly (with respect to the mesh size) bounded controls. Thus, we prove that the weak limit of the aforementioned sequence is a control for the continuous system. The proof of our results is based on the moment method and on the construction of an explicit biorthogonal sequence.

Citation: Abdeladim El Akri, Lahcen Maniar. Uniform indirect boundary controllability of semi-discrete $ 1 $-$ d $ coupled wave equations. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2020015
References:
[1]

F. Alabau-Boussouira, A two-level energy method for indirect boundary observability and controllability of weakly coupled hyperbolic systems, SIAM J. Control Optim., 42 (2003), 871-906.  doi: 10.1137/S0363012902402608.  Google Scholar

[2]

F. Alabau-Boussouira and M. Léautaud, Indirect controllability of locally coupled wave-type systems and applications, J. Math. Pures Appl., 99 (2013), 544-576.  doi: 10.1016/j.matpur.2012.09.012.  Google Scholar

[3]

D. S. Almeida JúniorA. J. A. Ramos and M. L. Santos, Observability inequality for the finite-difference semi-discretization of the 1-d coupled wave equations, Adv. Comput. Math., 41 (2015), 105-130.  doi: 10.1007/s10444-014-9351-6.  Google Scholar

[4]

S. AvdoninA. Choque Rivero and L. de Teresa, Exact boundary controllability of coupled hyperbolic equations, Int. J. Appl. Math. Comput. Sci., 23 (2013), 701-709.  doi: 10.2478/amcs-2013-0052.  Google Scholar

[5]

H. BouslousH. El Boujaoui and L. Maniar, Uniform boundary stabilization for the finite difference semi-discretization of 2-D wave equation, Afr. Mat., 25 (2014), 623-643.  doi: 10.1007/s13370-013-0141-y.  Google Scholar

[6]

I. F. BugariuS. Micu and I. Rovenţa, Approximation of the controls for the beam equation with vanishing viscosity, Math. Comp., 85 (2016), 2259-2303.  doi: 10.1090/mcom/3064.  Google Scholar

[7]

C. Castro and S. Micu, Boundary controllability of a linear semi-discrete 1-D wave equation derived from a mixed finite element method, Numer. Math., 102 (2006), 413-462.  doi: 10.1007/s00211-005-0651-0.  Google Scholar

[8]

A. El Akri and L. Maniar, Indirect boundary observability of semi-discrete coupled wave equations, Electron. J. Differential Equations, 2018 (2018), 27 pp.  Google Scholar

[9]

H. El BoujaouiH. Bouslous and L. Maniar, Uniform boundary stabilization for the finite difference discretization of the 1-D wave equation, Afr. Mat., 27 (2016), 1239-1262.  doi: 10.1007/s13370-016-0406-3.  Google Scholar

[10]

S. Ervedoza and E. Zuazua, Numerical Approximation of Exact Controls for Waves, Springer Briefs in Mathematics, Springer, New York, 2013. doi: 10.1007/978-1-4614-5808-1.  Google Scholar

[11]

H. O. Fattorini, Estimates for sequences biorthogonal to certain complex exponentials and boundary control of the wave equation, New Trends in Systems Analysis, Lecture Notes in Control and Inform. Sci., Springer, Berlin, 2 (1977), 111-124.   Google Scholar

[12]

H. O. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Ration. Mech. Anal., 43 (1971), 272-292.  doi: 10.1007/BF00250466.  Google Scholar

[13]

R. Glowinski and C. H. Li, On the numerical implementation of the Hilbert uniqueness method for the exact boundary controllability of the wave equation, C. R. Acad. Sci. Paris Sér. I Math., 311 (1990), 135-142.   Google Scholar

[14]

R. GlowinskiC. H. Li and J. L. Lions, A numerical approach to the exact boundary controllability of the wave equation I: Dirichlet controls: Description of the numerical methods, Japan J. Appl. Math., 7 (1990), 1-76.  doi: 10.1007/BF03167891.  Google Scholar

[15]

L. Hörmander, The Analysis of Linear Partial Differential Operators. I. Distribution Theory and Fourier Analysis, Classics in Mathematics, Springer-Verlag, Berlin, 2003. doi: 10.1007/978-3-642-61497-2.  Google Scholar

[16]

J. A. Infante and E. Zuazua, Boundary observability for the space semi-discretizations of the 1-D wave equation, Math. Model. Num. Ann., 33 (1999), 407-438.  doi: 10.1051/m2an:1999123.  Google Scholar

[17]

J.-L. Lions, Contrôlabilité Exacte Perturbations et Stabilisation de Systémes Distribués, Tome 1: Contrôlabilité Exacte, Recherches en Mathématiques Appliquées, 9. Masson, Paris, 1988. Google Scholar

[18]

P. Lissy, Construction of Gevrey functions with compact support using the Bray-Mandelbrojt iterative process and applications to the moment method in control theory, Math. Control Relat. Fields, 7 (2017), 21-40.  doi: 10.3934/mcrf.2017002.  Google Scholar

[19]

P. Lissy and I. Rovenţa, Optimal filtration for the approximation of boundary controls for the one-dimensional wave equation, Math. Comp., 88 (2019), 273-291.  doi: 10.1090/mcom/3345.  Google Scholar

[20]

S. Micu, Uniform boundary controllability of a semi-discrete 1-D wave equation, Numer. Math., 91 (2002), 723-768.  doi: 10.1007/s002110100338.  Google Scholar

[21]

S. Micu, Uniform boundary controllability of a semidiscrete 1-D wave equation with vanishing viscosity, SIAM J. Control Optim., 47 (2008), 2857-2885.  doi: 10.1137/070696933.  Google Scholar

[22]

S. Micu, I. Rovenţa and L. E. Temereancǎ, Approximation of the controls for the linear beam equation, Math. Control Signals Syst., 28 (2016), Art. 12, 53 pp. doi: 10.1007/s00498-016-0161-x.  Google Scholar

[23]

W. Rudin, Real and Complex Analysis, Second edition, McGraw-Hill Series in Higher Mathematics, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1974.  Google Scholar

[24]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems, 2nd edition, Texts in Applied Mathematics, 6, Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[25]

L. T. Tebou and E. Zuazua, Uniform boundary stabilization of the finite difference space discretization of the $1-d$ wave equation, Adv Comput. Math., 26 (2007), 337-365.  doi: 10.1007/s10444-004-7629-9.  Google Scholar

[26] R. M. Young, An Introduction to Nonharmonic Fourier Series, Pure and Applied Mathematics, 93. Academic Press, Inc., New York-London, 1980.   Google Scholar

show all references

References:
[1]

F. Alabau-Boussouira, A two-level energy method for indirect boundary observability and controllability of weakly coupled hyperbolic systems, SIAM J. Control Optim., 42 (2003), 871-906.  doi: 10.1137/S0363012902402608.  Google Scholar

[2]

F. Alabau-Boussouira and M. Léautaud, Indirect controllability of locally coupled wave-type systems and applications, J. Math. Pures Appl., 99 (2013), 544-576.  doi: 10.1016/j.matpur.2012.09.012.  Google Scholar

[3]

D. S. Almeida JúniorA. J. A. Ramos and M. L. Santos, Observability inequality for the finite-difference semi-discretization of the 1-d coupled wave equations, Adv. Comput. Math., 41 (2015), 105-130.  doi: 10.1007/s10444-014-9351-6.  Google Scholar

[4]

S. AvdoninA. Choque Rivero and L. de Teresa, Exact boundary controllability of coupled hyperbolic equations, Int. J. Appl. Math. Comput. Sci., 23 (2013), 701-709.  doi: 10.2478/amcs-2013-0052.  Google Scholar

[5]

H. BouslousH. El Boujaoui and L. Maniar, Uniform boundary stabilization for the finite difference semi-discretization of 2-D wave equation, Afr. Mat., 25 (2014), 623-643.  doi: 10.1007/s13370-013-0141-y.  Google Scholar

[6]

I. F. BugariuS. Micu and I. Rovenţa, Approximation of the controls for the beam equation with vanishing viscosity, Math. Comp., 85 (2016), 2259-2303.  doi: 10.1090/mcom/3064.  Google Scholar

[7]

C. Castro and S. Micu, Boundary controllability of a linear semi-discrete 1-D wave equation derived from a mixed finite element method, Numer. Math., 102 (2006), 413-462.  doi: 10.1007/s00211-005-0651-0.  Google Scholar

[8]

A. El Akri and L. Maniar, Indirect boundary observability of semi-discrete coupled wave equations, Electron. J. Differential Equations, 2018 (2018), 27 pp.  Google Scholar

[9]

H. El BoujaouiH. Bouslous and L. Maniar, Uniform boundary stabilization for the finite difference discretization of the 1-D wave equation, Afr. Mat., 27 (2016), 1239-1262.  doi: 10.1007/s13370-016-0406-3.  Google Scholar

[10]

S. Ervedoza and E. Zuazua, Numerical Approximation of Exact Controls for Waves, Springer Briefs in Mathematics, Springer, New York, 2013. doi: 10.1007/978-1-4614-5808-1.  Google Scholar

[11]

H. O. Fattorini, Estimates for sequences biorthogonal to certain complex exponentials and boundary control of the wave equation, New Trends in Systems Analysis, Lecture Notes in Control and Inform. Sci., Springer, Berlin, 2 (1977), 111-124.   Google Scholar

[12]

H. O. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Ration. Mech. Anal., 43 (1971), 272-292.  doi: 10.1007/BF00250466.  Google Scholar

[13]

R. Glowinski and C. H. Li, On the numerical implementation of the Hilbert uniqueness method for the exact boundary controllability of the wave equation, C. R. Acad. Sci. Paris Sér. I Math., 311 (1990), 135-142.   Google Scholar

[14]

R. GlowinskiC. H. Li and J. L. Lions, A numerical approach to the exact boundary controllability of the wave equation I: Dirichlet controls: Description of the numerical methods, Japan J. Appl. Math., 7 (1990), 1-76.  doi: 10.1007/BF03167891.  Google Scholar

[15]

L. Hörmander, The Analysis of Linear Partial Differential Operators. I. Distribution Theory and Fourier Analysis, Classics in Mathematics, Springer-Verlag, Berlin, 2003. doi: 10.1007/978-3-642-61497-2.  Google Scholar

[16]

J. A. Infante and E. Zuazua, Boundary observability for the space semi-discretizations of the 1-D wave equation, Math. Model. Num. Ann., 33 (1999), 407-438.  doi: 10.1051/m2an:1999123.  Google Scholar

[17]

J.-L. Lions, Contrôlabilité Exacte Perturbations et Stabilisation de Systémes Distribués, Tome 1: Contrôlabilité Exacte, Recherches en Mathématiques Appliquées, 9. Masson, Paris, 1988. Google Scholar

[18]

P. Lissy, Construction of Gevrey functions with compact support using the Bray-Mandelbrojt iterative process and applications to the moment method in control theory, Math. Control Relat. Fields, 7 (2017), 21-40.  doi: 10.3934/mcrf.2017002.  Google Scholar

[19]

P. Lissy and I. Rovenţa, Optimal filtration for the approximation of boundary controls for the one-dimensional wave equation, Math. Comp., 88 (2019), 273-291.  doi: 10.1090/mcom/3345.  Google Scholar

[20]

S. Micu, Uniform boundary controllability of a semi-discrete 1-D wave equation, Numer. Math., 91 (2002), 723-768.  doi: 10.1007/s002110100338.  Google Scholar

[21]

S. Micu, Uniform boundary controllability of a semidiscrete 1-D wave equation with vanishing viscosity, SIAM J. Control Optim., 47 (2008), 2857-2885.  doi: 10.1137/070696933.  Google Scholar

[22]

S. Micu, I. Rovenţa and L. E. Temereancǎ, Approximation of the controls for the linear beam equation, Math. Control Signals Syst., 28 (2016), Art. 12, 53 pp. doi: 10.1007/s00498-016-0161-x.  Google Scholar

[23]

W. Rudin, Real and Complex Analysis, Second edition, McGraw-Hill Series in Higher Mathematics, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1974.  Google Scholar

[24]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems, 2nd edition, Texts in Applied Mathematics, 6, Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[25]

L. T. Tebou and E. Zuazua, Uniform boundary stabilization of the finite difference space discretization of the $1-d$ wave equation, Adv Comput. Math., 26 (2007), 337-365.  doi: 10.1007/s10444-004-7629-9.  Google Scholar

[26] R. M. Young, An Introduction to Nonharmonic Fourier Series, Pure and Applied Mathematics, 93. Academic Press, Inc., New York-London, 1980.   Google Scholar
[1]

T. Colin, Géraldine Ebrard, Gérard Gallice. Semi-discretization in time for nonlinear Zakharov waves equations. Discrete & Continuous Dynamical Systems - B, 2009, 11 (2) : 263-282. doi: 10.3934/dcdsb.2009.11.263

[2]

Bopeng Rao, Zhuangyi Liu. A spectral approach to the indirect boundary control of a system of weakly coupled wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 399-414. doi: 10.3934/dcds.2009.23.399

[3]

Mohammed Aassila. Exact boundary controllability of a coupled system. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 665-672. doi: 10.3934/dcds.2000.6.665

[4]

Tatsien Li, Bopeng Rao, Yimin Wei. Generalized exact boundary synchronization for a coupled system of wave equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2893-2905. doi: 10.3934/dcds.2014.34.2893

[5]

Henri Schurz. Analysis and discretization of semi-linear stochastic wave equations with cubic nonlinearity and additive space-time noise. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 353-363. doi: 10.3934/dcdss.2008.1.353

[6]

Sergei Avdonin, Jeff Park, Luz de Teresa. The Kalman condition for the boundary controllability of coupled 1-d wave equations. Evolution Equations & Control Theory, 2020, 9 (1) : 255-273. doi: 10.3934/eect.2020005

[7]

Long Hu, Tatsien Li, Bopeng Rao. Exact boundary synchronization for a coupled system of 1-D wave equations with coupled boundary conditions of dissipative type. Communications on Pure & Applied Analysis, 2014, 13 (2) : 881-901. doi: 10.3934/cpaa.2014.13.881

[8]

Ning-An Lai, Jinglei Zhao. Potential well and exact boundary controllability for radial semilinear wave equations on Schwarzschild spacetime. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1317-1325. doi: 10.3934/cpaa.2014.13.1317

[9]

Abdelaziz Bennour, Farid Ammar Khodja, Djamel Teniou. Exact and approximate controllability of coupled one-dimensional hyperbolic equations. Evolution Equations & Control Theory, 2017, 6 (4) : 487-516. doi: 10.3934/eect.2017025

[10]

Arnaud Heibig, Mohand Moussaoui. Exact controllability of the wave equation for domains with slits and for mixed boundary conditions. Discrete & Continuous Dynamical Systems - A, 1996, 2 (3) : 367-386. doi: 10.3934/dcds.1996.2.367

[11]

Abdelmouhcene Sengouga. Exact boundary observability and controllability of the wave equation in an interval with two moving endpoints. Evolution Equations & Control Theory, 2020, 9 (1) : 1-25. doi: 10.3934/eect.2020014

[12]

Jialin Hong, Lijun Miao, Liying Zhang. Convergence analysis of a symplectic semi-discretization for stochastic nls equation with quadratic potential. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4295-4315. doi: 10.3934/dcdsb.2019120

[13]

Irena Lasiecka, Roberto Triggiani. Global exact controllability of semilinear wave equations by a double compactness/uniqueness argument. Conference Publications, 2005, 2005 (Special) : 556-565. doi: 10.3934/proc.2005.2005.556

[14]

Hassan Belhadj, Mohamed Fihri, Samir Khallouq, Nabila Nagid. Optimal number of Schur subdomains: Application to semi-implicit finite volume discretization of semilinear reaction diffusion problem. Discrete & Continuous Dynamical Systems - S, 2018, 11 (1) : 21-34. doi: 10.3934/dcdss.2018002

[15]

Louis Tebou. Energy decay estimates for some weakly coupled Euler-Bernoulli and wave equations with indirect damping mechanisms. Mathematical Control & Related Fields, 2012, 2 (1) : 45-60. doi: 10.3934/mcrf.2012.2.45

[16]

Viorel Barbu, Ionuţ Munteanu. Internal stabilization of Navier-Stokes equation with exact controllability on spaces with finite codimension. Evolution Equations & Control Theory, 2012, 1 (1) : 1-16. doi: 10.3934/eect.2012.1.1

[17]

Ugur G. Abdulla. On the optimal control of the free boundary problems for the second order parabolic equations. II. Convergence of the method of finite differences. Inverse Problems & Imaging, 2016, 10 (4) : 869-898. doi: 10.3934/ipi.2016025

[18]

Umberto De Maio, Akamabadath K. Nandakumaran, Carmen Perugia. Exact internal controllability for the wave equation in a domain with oscillating boundary with Neumann boundary condition. Evolution Equations & Control Theory, 2015, 4 (3) : 325-346. doi: 10.3934/eect.2015.4.325

[19]

Damien Allonsius, Franck Boyer. Boundary null-controllability of semi-discrete coupled parabolic systems in some multi-dimensional geometries. Mathematical Control & Related Fields, 2019, 0 (0) : 0-0. doi: 10.3934/mcrf.2019037

[20]

Jonathan Touboul. Controllability of the heat and wave equations and their finite difference approximations by the shape of the domain. Mathematical Control & Related Fields, 2012, 2 (4) : 429-455. doi: 10.3934/mcrf.2012.2.429

2018 Impact Factor: 1.292

Metrics

  • PDF downloads (24)
  • HTML views (43)
  • Cited by (0)

Other articles
by authors

[Back to Top]